MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nrg rf needle was selected for use during an unknown procedure.During the transseptal puncture, the footswitch was stepped on, however the nrg needle did not energize.Another re-sterilized cable was used (replaced), but the situation did not change; therefore, the rf needle was replaced and the procedure was performed.It is not a reprocessed needle.No issue was noted with the footswitch.No alert/error was displayed when rf was attempted.At this time, it has been heard a "beep" sound twice once trying to deliver rf.The procedure and indication was a transseptal.No patient complications were reported and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The device has returned for evaluation and it's investigation was completed on 13jul2023.The device passed the design specifications for the active tip length measurement, continuity test, as well as the puncture test performed on a top-bench model.Moreover, the distal sideports of the needle as well as the luer at the handle appeared to be clear of debris and free of defects.The device, however, failed the design specification for the curve overlay inspection, which was due to the manual reshaping of the needle that was evident along the curve profile.It is highly unlikely that the rf needle left facility like that since all needles undergo 100% visual verification for the distal curve shape prior to packaging.Moreover, the device's ifu clearly states that manual reshaping and/or bending of the needle is not recommended because it could damage the integrity of the needle and cause injury to the patient.
 
Event or Problem Description

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17100348
Report Number2124215-2023-24824
Device Sequence Number1907675
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public00685447000211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberNRG-E-HF-71-C1
Device Lot NumberNGFH060422
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown